Phenylephrine-induced epistaxis in a six-year-old Quarter horse with nephrosplenic entrapmentReport as inadecuate




Phenylephrine-induced epistaxis in a six-year-old Quarter horse with nephrosplenic entrapment - Download this document for free, or read online. Document in PDF available to download.

(2016)VLAAMS DIERGENEESKUNDIG TIJDSCHRIFT.85(3).p.163-166 Mark abstract Left dorsal displacement of the large colon is a common cause of colic in horses. Treatment consists of surgery, rolling the horse under general anesthesia or intravenous administration of phenylephrine. Treatment with phenylephrine, an alpha 1-adrenergic drug, is often associated with sweating and trembling. Especially in horses of more than 15 years old, fatal hemorrhage may occur due to hemothorax or hemoperitoneum. Therefore, phenylephrine treatment is generally not given in horses over 15 years of age. In this report, severe epistaxis in a six-year-old Quarter horse is described after intravenous administration of 22.5 mu g/kg BW phenylephrine, and it is highlighted that hemorrhage may also occur in younger horses.

Please use this url to cite or link to this publication: http://hdl.handle.net/1854/LU-8039947



Author: Pia Keller, Alexander Dufourni, Margot Van de Velde, Caroline Bauwens and Gunther van Loon

Source: https://biblio.ugent.be/publication/8039947



DOWNLOAD PDF




Related documents